Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 27, NWS Nashville, TN

December 23, 2017Hickman County, Tennessee

NWS Nashville, TN issued this river flood warning at Dec 23, 2017, 2:23 PM CST for Hickman County, Tennessee. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2017, 2:23 PM CST (20:23 UTC)
Expired
Dec 24, 2017, 2:23 PM CST
In force
24 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

048 
WGUS44 KOHX 232023
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
223 PM CST Sat Dec 23 2017

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Piney River Near Vernon AFFECTING Hickman County

.The Piney River continues to rise and is expected to go into minor flood stage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-240823-
/O.NEW.KOHX.FL.W.0027.171223T2023Z-000000T0000Z/
/VERT1.1.ER.171223T1711Z.171223T1915Z.000000T0000Z.UU/
223 PM CST Sat Dec 23 2017

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Piney River Near Vernon
* From this afternoon until further notice.
* At 01PM Saturday the stage was 14.3 feet...and slowly rising.
* Flood stage is 14.0 feet.
* At 17.0 feet...Flooding of area roads may hinder travel near the Piney River 
  from Interstate 40, through Pinewood and Nunnelly, to the Duck River. This 
  includes areas near Plunders Creek Rd, Garner Creek Rd, Pinewood Rd, Mill 
  Creek Rd, and Pretty Creek Rd.
* At 14.0 feet...Flooding begins to impact low lying areas along the river from 
  Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area 
  roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver 
  Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.


&&



LAT...LON  3582 8757 3590 8750 3598 8747
      3589 8746 3581 8754                       

$$
1 follow-up statement
098 
WGUS84 KOHX 240043
FLSOHX
Flood Statement
National Weather Service Nashville TN
643 PM CST Sat Dec 23 2017

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Piney River Near Vernon AFFECTING Hickman County
 
. The Piney River Near Vernon has dropped well below flood stage and will
continue to fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-240113-
/O.CAN.KOHX.FL.W.0027.000000T0000Z-171224T0043Z/
/VERT1.1.ER.171223T1711Z.171223T1915Z.171223T2004Z.UU/
643 PM CST Sat Dec 23 2017

The Flood Warning is cancelled for
  The Piney River Near Vernon
* At 6 PM Saturday the stage was 9.8 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.


&&



LAT...LON  3582 8757 3590 8750 3598 8747
      3589 8746 3581 8754                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 23, 1:33 PM CST, 50 minutes earlier.

Area forecast discussion, Dec 23, 1:33 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
133 PM CST Sat Dec 23 2017

.DISCUSSION...

Cold front has finally cleared the mid state with high pressure
now building in from the northwest. Still, considerable low clouds
remain, and Middle Tennessee won't actually scatter out until
after the next shortwave passage tomorrow evening. The deepest
moisture will stay to our north with this next system, although
the mid state will get a glancing blow, mainly across our north,
with a chance of light rain tomorrow afternoon and possibly some
light snow across the Cumberland Plateau on Sunday evening. High
pressure will remain situated to our west for the foreseeable
future so that the cold air will be reinforced beginning tomorrow
night as lows drop well into the 20's. In fact, we won't see any
appreciable return flow until sometime after the 7-day forecast
period. That means temperatures from tomorrow through at least
next Saturday will remain entirely below normal by several
degrees. The GFS & ECMWF start to diverge toward the end of next
week, but both suggest some sort of active system by Thursday or
Friday that would include wintry precipitation, although
confidence in timing and impact is quite low at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

Passing frontal boundary now near CSV...with associated heavy precip
well east. In its wake however...Deck of low CIGs extents well up
stream...as well as light showers/patchy drizzle. lingering deep
low-level moisture expected to keep conditions MVFR/IFR mainly
with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle
development again probable. VSBY may improve after 14z/SUN but
CIGs likely to remain low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      34  45  25  38  26 /   0  30  20   0  10
Clarksville    30  42  23  37  24 /   0  30  10   0  10
Crossville     35  44  20  33  23 /  10  30  30   0   0
Columbia       34  45  24  39  25 /   0  20  10   0  10
Lawrenceburg   35  46  24  39  25 /   0  20  20   0  10
Waverly        32  42  24  38  25 /   0  30  10   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1006 AM CST Sat Dec 23 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-241130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1006 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some rivers and bigger streams will remain in flood today and
tonight. Most smaller streams have peaked and are expected to
drop below flood stage by evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 23, 8:30 AM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      5 S WATERTOWN           36.03N  86.14W
12/23/2017                   WILSON             TN   EMERGENCY MNGR

            SEVERAL ROADS WERE IMPASSABLE IN THE SOUTHEAST PORTION
            OF WILSON COUNTY.

&&

EVENT NUMBER OHX1700929

MR3
Local storm report, Dec 23, 10:31 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      SPRING HILL             35.74N  86.92W
12/23/2017                   MAURY              TN   EMERGENCY MNGR

            OLD KEDRON RD NEAR DUPLEX RD IS CLOSED DUE TO WATER
            OVER THE ROAD.

&&

EVENT NUMBER OHX1700930

MR3
Local storm report, Dec 23, 10:35 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      1 SE GORDONSVILLE       36.17N  85.92W
12/23/2017                   SMITH              TN   FACEBOOK

            PARTS OF HICKMAN CREEK RD AND PLEASANT SHADE HIGHWAY
            ARE IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700931

MR3
Local storm report, Dec 23, 10:44 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 WNW FRANKLIN          35.95N  86.91W
12/23/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
            IS IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700932

MR3
Local storm report, Dec 23, 12:48 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
12/23/2017                   MARSHALL           TN   TRAINED SPOTTER

            DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER

&&

EVENT NUMBER OHX1700933

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:09 AM CSTRiver Flood AdvisoryOHXGiles41 hr
Dec 23, 12:19 AM CSTRiver Flood AdvisoryOHXLawrence9 hr
Dec 23, 12:51 AM CSTRiver Flood WarningOHXHickman3 days
Dec 23, 1:04 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 3:11 AM CSTSpecial Weather StatementOHXDavidson, Williamson49 min
Dec 23, 3:41 AM CSTSpecial Weather StatementOHXClay, Macon, Smith, Trousdale, Wilson49 min
Dec 23, 3:54 AM CSTSpecial Weather StatementOHXRutherford, Williamson51 min
Dec 23, 3:58 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 4:00 AM CSTRiver Flood AdvisoryOHXPerry10 hr
Dec 23, 5:10 AM CSTRiver Flood AdvisoryOHXDavidson6 hr
Dec 23, 5:15 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:30 AM CSTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne3 hr
Dec 23, 5:31 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:47 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson32 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXCheatham11 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXHickman9 hr
Dec 23, 6:02 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Dec 23, 6:08 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford67 min
Dec 23, 6:15 AM CSTRiver Flood AdvisoryOHXDavidson2 hr
Dec 23, 6:56 AM CSTAreal Flood AdvisoryOHXHouston, Montgomery, Robertson, Stewart2 hr
Dec 23, 7:07 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 9:10 AM CSTRiver Flood AdvisoryOHXCheatham5 hr
Dec 23, 10:09 AM CSTRiver Flood AdvisoryOHXDavidson7 hr
Dec 23, 10:23 AM CSTRiver Flood AdvisoryOHXBedford7 hr
Dec 23, 1:14 PM CSTRiver Flood AdvisoryOHXMaury36 hr
Dec 23, 1:21 PM CSTRiver Flood WarningOHXMontgomery, Robertson23 hr
Dec 23, 1:37 PM CSTRiver Flood WarningOHXPerry69 hr
Dec 23, 1:57 PM CSTRiver Flood AdvisoryOHXLawrence14 hr
Dec 23, 2:15 PM CSTRiver Flood WarningOHXCheatham21 hr
Dec 23, 4:41 PM CSTRiver Flood AdvisoryOHXPerry, Wayne12 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.